MAUDE Adverse Event Report: NKUS LAB RNS-9703-024; REMOTE NETWORK STATION

NKUS LAB RNS-9703-024; REMOTE NETWORK STATION
Model Number RNS-9703-024
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the remote network station (rns) had a blank display after a power outage.The rns was monitoring patients and it is unclear whether there was a central nurse's station (cns) in use as a primary monitoring system when this rns failed.Nihon kohden will exchange the rns to resolve the issue.No patient harm was reported.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Concomitant medical product: telemetry devices, no model or serial numbers were provided.
 
Event or Problem Description
The biomedical engineer reported that the remote network station (rns) had a blank display after a power outage.The rns was monitoring patients and it is unclear whether there was a central nurse's station (cns) in use as a primary monitoring system when this rns failed.No patient harm was reported.
 
Event or Problem Description
The biomedical engineer reported that the remote network station (rns) had a blank display after a power outage.The rns was monitoring patients and it was unclear whether there was a central nurse's station (cns) in use as a primary monitoring system when this rns failed.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer reported that the remote network station (rns) had a blank display after a power outage.The rns was monitoring patients and it was unclear whether there was a central nurse's station (cns) in use as a primary monitoring system when this rns failed.No patient harm was reported.Service requested / performed: exchange.On (b)(6) 2019 an exchange unit was sent to the customer.On (b)(6) 2019 the reported device was received by nihon kohden (nk); however, no evaluation was performed based on the subsequent information obtained from the customer, see investigation summary below.Investigation summary: the customer later clarified that the rns had a communication loss message.Communication loss flashes to let users know the communication link between the rns and the monitored devices are interrupted.The customer stated the power outage caused the network switches to fail, leading to interruption of the communication link between the rns device and the telemetry units.Network switches are part of the it infrastructure that provides network connectivity to nk devices as well as other hospital systems.Thus, this is not isolated to nk devices.The root cause of the reported event was attributable to environmental factor.The service history for this rns shows this is an isolated incident.No capa is required at this time.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the rns: telemetry transmitters: model #: ni.Serial #: ni.

Brand Name
RNS-9703-024
Common Device Name
REMOTE NETWORK STATION
Manufacturer (Section D)
NKUS LAB
5 jenner, suite 180
attn: shama mooman
irvine CA 92618
Manufacturer (Section G)
NKUS LAB
5 jenner, suite 180
attn: shama mooman
irvine CA 92618
Manufacturer Contact
shama mooman
5 jenner, suite 180
irvine, CA 92618
9492687708
MDR Report Key9073681
Report Number2032233-2019-00466
Device Sequence Number11395341
Product Code MHX
UDI-Device Identifier00851725007016
UDI-Public00851725007016
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRNS-9703-024
Device Catalogue NumberRNS-9703-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TELEMETRY TRANSMITTERS; TELEMETRY TRANSMITTERS
Patient SexUnknown